Social Question

Jude's avatar

Apparently, Wellbutrin makes one have anger issues (more irritable). Anyone else on (or those who have been on) Wellbutrin experience this?

Asked by Jude (31993 points ) August 5th, 2011

I am on it (started two months ago). No change for me, though.

Observing members: 0 Composing members: 0

7 Answers

FutureMemory's avatar

Yes. I don’t take it anymore, but when I did I noticed certain things people said set me off like they never did before. My father playfully insulted me once and I had to excuse myself from the room I was so pissed at him, like punching inanimate objects level pissed.

I also noticed that I found myself being more ‘daring’ with what I said, meaning I exercised less discretion with what I vocalized. A bit of a “I don’t care what the repercussions are because this is how I feel at the moment” approach.

Interestingly, this only happened the first time I took it (which lasted maybe a year). I went off anti-depressants for a few years, but when I decided to resume them I tried Wellbutrin again and didn’t have any of these negative side effects…as a matter of fact, the 2nd time I tried it I stopped because it didn’t do anything for me, good or bad. Hehe, thinking back now, I believe the first time I took Wellbutrin my dosage was too high…pretty sure I was at max dose.

If a person can manage the anger issues often associated with it I think it’s a good medication. There generally aren’t any negative side effects (unless you consider increased libido and decreased appetite to be negative).

wundayatta's avatar

Never heard of this side effect and never experienced it, either. But then, I’m taking mood stabilizers, too.

ANef_is_Enuf's avatar

I quit taking it for that reason. The day that I snapped at my mom for asking me if I wanted a scoop of ice cream I realized something was wrong.

linguaphile's avatar

OH YES. I took it for 2 days and became a wild-haired, crazy-hostile Amazon with a bloodthirsty desire to gleefully machete everyone.
I’m glad I was well-rooted enough in reality to recognize it for what it was and took myself off of it immediately.
damn. I could’ve taken care of some folks and had a good excuse….XD

tinyfaery's avatar

Any side effects you think might be happening should be discussed with your psychiatrist and your therapist. You need to be seeing your psychiatrist at least once a month until you are stable on medication and you should be seeing a therapist weekly.

I am not making much of that Canadian health care system. So far, you are doing it all wrong. No point in taking meds if you are not also seeing a therapist regularly. And meds can be dangerous if a doctor is not closely monitoring you.

JustJessica's avatar

I’ve been taking Wellbutrin for about 10 weeks, and I have noticed my moods being harder to control. I plan to either add another mood stabilizing medication with the wellbutrin or try another all together.

Wellbutrin is probably (and I’m not exaggerating) the 20th medication I have tried for my anxiety and depression problem. It blows not being able to find one without all the harsh side effects. The bad sexual side effects have been the reason for changing to others, I’ve noticed this has no effect on my libido (thank God).

Bottom line the answer to your question is yes! But if it’s not happening to you then maybe it won’t.

Jude's avatar

It fucks you up.

Answer this question

Login

or

Join

to answer.
Your answer will be saved while you login or join.

Have a question? Ask Fluther!

What do you know more about?
or
Knowledge Networking @ Fluther